Thunderstorm Wind, Orange
- When
- August 16, 6:50 PM CST
- Where
- Orange County, Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.100, -93.733
A tree was blown down on Highway 87.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A tree was blown down on Highway 87.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 16, 3:15 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 PM CDT WED AUG 16 2006 .DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED BROAD SFC CIRCULATION OVER THE NE GULF...WITH REMNANT MCV OFF THE MOUTH OF THE MS RIVER...AND MID/UPPER LOW OVER THE NE GOMEX. THUNDERSTORMS HAVE DEVELOPED OVER ACADIANA THIS AFT IN REGION OF DEEPENINGMOISTURER AND COVERGENT ZONE BETWEEN SFC HIGH OVER THE NW GULF AND AFOREMENTIONED SFC LOW....FURTHER AIDED BY SUBTLE VORTICES ROTATING SW IN FLOW BETWEEN UPPER HIGH/LOW. NOT EXPECTING BULK OF THIS ACTIVITY TO LAST BEYOND SUNSET...BUT WILL LEAVE A 20 POP IN THROUGH MIDNIGHT. OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH A BREAK...SORT OF...FROM THE HEAT EXPECTED OVER THE NEXT FEW DAYS. THUNDERSTORM COVERAGE EXPECTED TO INCREASE AS UPPER RIDGE CENTERED OVER THE ARKLATEX REGION ORIENTS ITSELF MORE EAST TO WEST JUST NORTH OF THE GULF COAST REGION...AND TUTT LOW OVER THE NE GOMEX SLIPS WWD UNDERNEATH THE RIDGE AXIS. SLIGHTLY COOLER TEMPERATURES WILL NOT NECESSARILY TRANSLATE INTO A MORE COMFORTABLE AIRMASS HOWEVER...AS LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AT LEAST STEADY STATE...INCREASING TO 2 PLUS INCHES AT TIMES. THUNDERSTORM CHANCES EXPECTED TO DECREASE LATE WEEKEND INTO EARLY NEXT WEEK AS RIDGE AXIS BUILDS BACK OVER THE AREA. FOR MID WEEK...LATEST GFS NOW ADVERTISING A WEAK SFC BOUNDARY...DARE I SAY FRONT...TO SLIP THROUGH THE AREA AFTER MEANDERING TO OUR NORTH FOR THE EARLY PART OF THE WEEK. WHILE THE PROGGED PATTERN CHANGE OF A MEAN EAST COAST TROF WOULD NOT PRECLUDE THIS POSSIBILITY...WOULD PREFER TO SEE A TREND DEVELOP BEFORE I BUY INTO THE DRIER AIR FILTERING IN. && .AVIATION...ISOLD TSRA VCTY KLFT AND KAEX UNTIL SUNSET. THESE STORMS ARE PRODUCING PROLIFIC CG STRIKES PER DETECTION NETWORK. OTHERWISE...VFR EXPECTED ALL TERMINALS FOR THE OVERNIGHT HOURS. && .MARINE...GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO PERSIST OVER THE COASTAL WATERS...WITH THUNDERSTORM COVERAGE INCREASING FOR THE NEXT FEW DAYS AS AN UPPER LOW MOVES WEST ACROSS THE NORTHERN GULF. && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 96 78 91 / 20 30 20 40 KBPT 77 96 78 91 / 20 20 20 40 KAEX 74 98 74 95 / 20 20 20 30 KLFT 78 95 77 91 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 AM CDT WED AUG 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-171100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 408 AM CDT WED AUG 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY. THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME PERIOD. BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES ...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
723 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL OBERLIN 30.62N 92.76W
08/16/2006 E0.88 INCH ALLEN LA LAW ENFORCEMENT
NICKEL SIZE HAIL ON MAIN STREET IN OBERLIN. REPORTED BY
ALLEN PARISH SHERIFF OFFICE.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG KINDER 30.49N 92.85W
08/16/2006 ALLEN LA LAW ENFORCEMENT
NUMEROUS TREES BLOWN DOWN ACROSS THE SOUTHERN PORTION OF
THE PARISH...ESPECIALLY IN THE OBERLIN AND KINDER AREAS.
REPORTED BY ALLEN PARISH SHERIFF OFFICE.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
725 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM MARINE TSTM WIND 41 S BURNS POINT 28.98N 91.47W
08/16/2006 M58.00 MPH GMZ475 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 120.
0115 PM MARINE TSTM WIND 36 S BURNS POINT 29.06N 91.45W
08/16/2006 E50.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 100.
0137 PM MARINE TSTM WIND 54 SSW BURNS POINT 28.82N 91.74W
08/16/2006 M55.00 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 158.
0155 PM MARINE TSTM WIND 57 S BURNS POINT 28.76N 91.70W
08/16/2006 E50.00 MPH GMZ475 XX PUBLIC
REPORTED BY PLATFORM IN EUGENE ISLAND BLOCK 182.
0223 PM HAIL MORGAN CITY 29.70N 91.19W
08/16/2006 E0.75 INCH ST. MARY LA LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS PATROL CAR RECEIVING PENNY
SIZE HAIL IN MORGAN CITY.
0258 PM MARINE TSTM WIND 5 SSW BURNS POINT 29.51N 91.56W
08/16/2006 M47.00 MPH GMZ455 LA C-MAN STATION
41 KNOT WIND GUST MEASURED BY SALT POINT ASOS
0400 PM TSTM WND DMG 2 NW DEVILLE 31.37N 92.18W
08/16/2006 RAPIDES LA LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED SHED DESTROYED AND TREE DOWN 2
MILES NORTHWEST OF DEVILLE.
0412 PM HAIL INTRACOASTAL CITY 29.78N 92.16W
08/16/2006 M0.75 INCH VERMILION LA CO-OP OBSERVER
COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
GUST IN THE CANAL.
0437 PM MARINE TSTM WIND 13 SSE PECAN ISLAND 29.47N 92.37W
08/16/2006 M50.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BLOCK 26.
0450 PM TSTM WND DMG BORDELONVILLE 31.11N 91.91W
08/16/2006 AVOYELLES LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TELEPHONE POLES DOWN.
0454 PM HAIL CARENCRO 30.31N 92.04W
08/16/2006 M1.00 INCH LAFAYETTE LA LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LSP TROOP I.
0505 PM TSTM WND DMG EVERGREEN 30.95N 92.11W
08/16/2006 AVOYELLES LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES AND POWER LINES DOWN
PARISH WIDE.
0505 PM TSTM WND DMG PINE PRAIRIE 30.78N 92.42W
08/16/2006 EVANGELINE LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS A TREE DOWN ON HERITAGE ROAD.
0535 PM HAIL CHURCH POINT 30.40N 92.21W
08/16/2006 M0.75 INCH ACADIA LA LAW ENFORCEMENT
REPORTED BY SHERIFFS DEPT.
0550 PM TSTM WND DMG SIMPSON 31.26N 93.02W
08/16/2006 VERNON LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN.
0555 PM TSTM WND DMG ELTON 30.48N 92.70W
08/16/2006 JEFFERSON DAVIS LA EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN ACROSS THE NORTHERN PORTION OF
THE PARISH. REPORTED VIA ALLEN PARISH EMERGENCY MANAGER.
0607 PM TSTM WND DMG 6 WNW LACAMP 31.20N 93.01W
08/16/2006 VERNON LA LAW ENFORCEMENT
SHERIFFS DEPT REPORTS NUMEROUS TREES DOWN AT HICKS.
0615 PM TSTM WND DMG KINDER 30.49N 92.85W
08/16/2006 ALLEN LA LAW ENFORCEMENT
NUMEROUS TREES BLOWN DOWN ACROSS THE SOUTHERN PORTION OF
THE PARISH...ESPECIALLY IN THE OBERLIN AND KINDER AREAS.
REPORTED BY ALLEN PARISH SHERIFF OFFICE.
0615 PM HAIL OBERLIN 30.62N 92.76W
08/16/2006 E0.88 INCH ALLEN LA LAW ENFORCEMENT
NICKEL SIZE HAIL ON MAIN STREET IN OBERLIN. REPORTED BY
ALLEN PARISH SHERIFF OFFICE.
0638 PM TSTM WND DMG PITKIN 30.94N 92.94W
08/16/2006 VERNON LA LAW ENFORCEMENT
TREE REPORTED BLOWN DOWN IN PITKIN.
0715 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
08/16/2006 CALCASIEU LA LAW ENFORCEMENT
TREE BLOWN DOWN ONTO HOME AND CAR.
&&
SHAMBURGERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
732 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG SUGARTOWN 30.84N 93.01W
08/16/2006 BEAUREGARD LA LAW ENFORCEMENT
TREES BLOWN
&&
KENT KUYPERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
734 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND DMG 4 E RAGLEY 30.51N 93.17W
08/16/2006 BEAUREGARD LA LAW ENFORCEMENT
TREE BLOWN DOWN ONTO HIGHWAY 12
&&
KENT KUYPERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
742 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG SUGARTOWN 30.84N 93.01W
08/16/2006 BEAUREGARD LA LAW ENFORCEMENT
TREES BLOWN DOWN
&&
SHAMBURGERThe Lake Charles radar (KLCH), 50 km away, was scanning. The volume nearest the first event began at 00:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525373.